Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 31, 2007, 3:57 PM PDT for Alpine County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 3:57 PM PDT (22:57 UTC)
- Expired
- May 31, 2007, 4:30 PM PDT
- In force
- 33 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Alpine County, CA
The radar
The Reno radar (KRGX), 128 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 312258 SVRREV CAC003-312330- /O.NEW.KREV.SV.W.0004.070531T2257Z-070531T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 357 PM PDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALPINE COUNTY IN CENTRAL CALIFORNIA... * UNTIL 430 PM PDT * AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONITOR PASS...OR ABOUT 7 MILES SOUTHEAST OF MARKLEEVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN NEAR... MONITOR PASS ALONG HIGHWAY 89 THROUGH 430 PM PDT... LAT...LON 3856 11979 3857 11960 3872 11960 3869 11976 $$ JHW
2 follow-up statements
000 WWUS55 KREV 312313 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 412 PM PDT THU MAY 31 2007 CAC003-312330- /O.CON.KREV.SV.W.0004.000000T0000Z-070531T2330Z/ ALPINE CA- 412 PM PDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR EAST CENTRAL ALPINE COUNTY... AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTHWEST OF MONITOR PASS...OR ABOUT 8 MILES SOUTHWEST OF TOPAZ LAKE. THIS STORM WAS MOVING AROUND 5 MPH TO THE SOUTH SOUTHEAST. TRAVELERS ALONG STATE ROUTES 89 AND 4 IN ALPINE COUNTY ARE NEAR THIS STORM...AND MAY EXPERIENCE HAIL AND STRONG WIND GUSTS. SINCE THIS STORM IS MOVING SLOWLY...LOCALLY HEAVY RAINFALL IS POSSIBLE NEAR THIS STORM. LAT...LON 3856 11979 3857 11960 3872 11960 3869 11976 $$ CS
000 WWUS55 KREV 312328 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 427 PM PDT THU MAY 31 2007 CAC003-312337- /O.EXP.KREV.SV.W.0004.000000T0000Z-070531T2330Z/ ALPINE CA- 427 PM PDT THU MAY 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALPINE COUNTY EXPIRES AT 430 PM PDT... THE THUNDERSTORM NEAR MONITOR PASS HAS WEAKENED CONSIDERABLY AND SEVERE WEATHER IS NO LONGER EXPECTED IN THE AREA. EXPECT LOCAL HEAVY RAIN TO CONTINUE NEAR MONITOR PASS THROUGH 5 PM LAT...LON 3856 11979 3857 11960 3872 11960 3869 11976 $$ JHW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM PDT, 57 minutes earlier.
Area forecast discussion, May 31, 3:00 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PDT THU MAY 31 2007 .SHORT TERM... UPPER HIGH CENTER OVER NW NV WITH CONVECTION FIRING AROUND PERIPHERY OF HIGH CIRCULATION FROM SRN MINERAL COUNTY NNW ALONG SIERRA CREST THIS EVENING. HIGH CLOUD BASES AND VERY WARM TEMPS FAVORABLE FOR DOWNBURST WINDS WITH VIRGA AND FAIRLY SMALL RAIN CORES. AIRMASS FORECAST TO REMAIN UNSTABLE INTO SATURDAY WITH WEAK UPPER VORT OR LOW MOVING TO CENTRAL CA CST BY FRIDAY AFTERNOON ADDING MORE DYNAMICS AND FOCUSING TO MIX. THUS HAVE SCT TSTM COVERAGE OVR ENTIRE CWA FRIDAY EXCEPT ISOLATED IN WEST CENTRAL. BY SATURDAY BETTER FOCUSING EXPECTED IN WEST CENTRAL NEVADA AS SSW FLOW INCREASES OVER AREA. BY SUNDAY MODELS INDICATING DRIER SWLY FLOW PUSHING CONVECTION OFF SIERRA CREST ESPECIALLY N OF HIGHWAY 50 INTO LASSEN COUNTY. HAVE KEPT SLIGHT CHC POPS IN FOR NRN SIERRA ZONES SUNDAY IN CASE CONVECTION POPS EARLY BEFORE WLYS KICK IN. TEMPS REMAINING WELL ABOVE NORMAL WITH HIGHS IN THE UPPER 80S TO MID 90S IN WRN NV VALLEYS THROUGH SUNDAY WITH SOME LOCAL RELIEF FROM ANY AFTN AND EVE CLOUDS AND THUNDERSHOWERS. CYLKE .LONG TERM...MONDAY THROUGH THURSDAY... OVERALL LOOKS LIKE A DRY BUT INCREASINGLY BREEZY PERIOD NEXT WEEK... THOUGH THERE ARE SOME MEANINGFUL DIFFERENCES BETWEEN LATEST NCEP ENS MEAN AND ECMWF. NCEP ENS SHOWS RIDGE OVER THE INTERMOUNTAIN WEST BREAKING DOWN AROUND TUESDAY IN RESPONSE TO APPROACHING TROF OVER NE PACIFIC... THIS LEADS TO A MORE ZONAL FLOW OVER THE CWA DURING THE BALANCE OF THE LONG TERM. HOWEVER ECMWF BRINGS THIS UPPER TROF IN FULL FORCE OVER THE REGION TUESDAY. OVERALL HAVE COOLED TEMPS IN THE EXTENDED PAST MONDAY...BASED ON LOWERING HEIGHTS ALOFT...BUT IF ECMWF VERIFIES READINGS MAY NEED TO BE COOLED SLIGHTLY MORE. INTERESTING TO NOTE THAT TELECONNECTIONS WITH NEGATIVE ANOMALIES OVER SIBERIA SHOW COOLER THAN NORMAL TEMPS OVER GREAT BASIN... AGREEING MORE WITH ECMWF SOLN. AFTN CONVECTIVE CHANCES SEEM SLIM...WITH PRIMARY POSITIVE PW ANOMALIES IN THE ENS MEAN EITHER WELL NE OF THE CWA OR OFF THE CA/OR COASTLINES. SOME OF THAT MOISTURE FCST TO APPROACH THE CWA THURSDAY WHICH MAY LEAD TO BETTER CHCS FOR TS...BUT NOT CONFIDENT ENOUGH TO INCLUDE ATTM. WIND SPEEDS SHOULD INCREASE GIVEN APPROACH OF UPPER TROF/TIGHTENING HEIGHT GRADIENT...HAVE INCREASED FCST WINDS IN RESPONSE TO THIS. SOME SIERRA RIDGE TOPS COULD SEE GUSTS AOA 50KTS SOMETIME DURING THE MON-THURS PERIOD. CS .FIRE WEATHER... CONVECTION STARTING OVER THE SAME GENERAL AREAS TODAY AS YESTERDAY HOWEVER A FEW HOURS EARLIER. THUNDERSTORM CHANCES CONTINUE TO INCREASE FRIDAY AS MOISTURE AND INSTABILITY INCREASE. WITH DECENT MOISTURE AMOUNTS AND SLOW CELL MOVEMENT...NOT EXPECTING WIDESPREAD CRITICAL DRY LIGHTNING. CWRS ARE RELATIVELY HIGH AS ANY THUNDERSTORMS ARE EXPECTED TO PRODUCE AT LEAST A TENTH OF AN INCH OF PRECIP AT THE CORE. MAIN CONCERN WILL BE LIGHTNING OUTSIDE OF RAIN CORES AND ALSO GUSTY OUTFLOW WINDS AS HIGH AS 50 MPH. THERE DOES CONTINUE TO BE POTENTIAL PROBLEMS OVER THE WRN NEVADA ZONES FRIDAY AND SATURDAY AS THUNDERSTORMS FORM FURTHER OFF THE SIERRA CREST IN AREAS WITH CRITICALLY DRY FUELS. ONCE AGAIN...WILL WAIT TO SEE WHAT KIND OF RAIN RATES OCCUR TODAY AND THEN DECIDE WHETHER OR NOT TO BOOST LALS OVER THOSE AREAS. JORDAN && .AVIATION... VFR CONDITIONS WITH THE EXCEPTION OF ISOLATED TO SCATTERED SLOW-MOVING THUNDERSTORMS THROUGH ABOUT 04Z. STORMS LIKELY TO FIRE EARLIER WITH MORE COVERAGE GIVEN BETTER LIS AND PWS COMPARED TO YESTERDAY...AND ARE CAPABLE OF PRODUCING SMALL HAIL...MODERATE RAIN...AND DOWNBURST/OUTFLOW WINDS AOA 45KTS. HAVE INCLUDED VCTS AT TRK/TVL/RNO AND WILL HANDLE ANY SPECIFIC STORMS WITH TEMPOS...THOUGH BEST CHCS ARE AT TVL/TRK. COULD SEE SOME VSBY RESTRICTIONS BETWEEN 11-13Z/FRI AT TRK BASED ON PERSISTENCE AND DECENT LOW LVL MOISTURE. CS .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:20 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 40 min |
| May 31, 4:31 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 29 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.